It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


[QUOTE=everyday]oh my gosh--bad news ! I guess no pain no gain? I am on Vikes of course --started about 4 yrs ago...I can not believe I allowed myself to get hooked on something..I like the way they made me feel--Now I feel so qulity and stupid--lonley everything that goes with being addicted...I am taking 750/es about 20 to 25 a day..

I truly want quit ! Just don't how to go about it...Trapping? I just eat the for sake of eating them.....
Help![/QUOTE]

Everyday, are you committed to getting off of these vikes? My use was similar to yours (up to 30 per day) for excruciating back pain. I am on week 4, basically cold turkey, and you can do this. Every time I see this drug suboxone mentioned, I cringe. People mention it as a "maintenance" drug...maintaining what? Prolonged opiate addiction? Deferred withdrawal? Everything I read and hear says that sub withdrawal is worse than hydrocodone. I don't mean this with any disrespect to sub users, but I have often seen this medication misrepresented in these forums. Everyday, if you really want to quit and get clean, just do it, expect to feel like crap for 4 or 5 days (bad flu), and each day thereafter, you WILL feel better. My use was like yours, and I am telling you straight out that getting off it, is not that bad. Yes, it is uncomfortable, but I am sure you have been through worse. One other thing... after you stop using, people will tell you how different you seem, and will likely tell you that they knew you had a problem (or suspected you did), and noticed behaviorial traits consistant with drug use. Opiates do not allow us to be aware of how we act and appear to others. Please try to quit opiates completely. Let me know if I can help.
EveryD, My doctor originally prescribed Lortab 10/500 in 1996. I have degenerated discs (L4, L5, L6 about 40% gone). Over time, as you know, the body's tolerance increases, and it is very easy to take more than prescribed to numb the pain. I didn't take the drugs for euphoria, as it was strictly for pain. And, at higher usage, it would take, literally, the volume I told you about just to function.

As for quitting, I think one needs to hit rock bottom to make the decision to quit. I am 44 years old, always been athletic and vibrant, but the drugs tore my body and brain apart, and affected every part of my life. When I had my last 30 pill refill, I took 15 the first day, 8 the second, and the last 7 the third (on a Friday), and spent the weekend with the wd flu. I didn't think I had the discipline to taper over a longer period, and made up my mind to tough it out. Monday was tough, and I stayed home. After the third day, I was a bit better, and after the fifth day, much better. I took a vacation the next week and felt great all week. I came clean with my new doctor, who prescribed clonidine and trazadone (clonidine eases the sweating, chills, skin crawls, and trazadone helps you sleep). Neither of these drugs is addictive. During the vacation, I walked everyday, as exercise is extremely helpful. When I returned, some of the wd symptoms returned, but in much less severity. I'm not taking either drug now, and wake up feeling great, but I continue to sweat (never sweated in my life prior), and at night, I get the chills after dinner time. All in all, this is very bearable and well worth it. After your first week, your mind will become MUCH clearer, and you can take comfort that you have weathered the worst of it. It is just like a bad case of the flu, that's all.

To deal with those symptoms, I've been taking Motrin (800 mg. 3XDay, doctor recommended), stay very hydrated, but most importantly, keep my mind occupied with something, anything. Do what you need to do not to dwell on how bad you feel. As for comma, at my usage, never was an issue, and I don't think the danger is that high for hydro. My doctor told me that the drug is fast acting, and out of your system in two days. I think the comma risk is more associated with benzo drugs, which I never took. As far as pain, it is back with a flourish, but the trade off is well worth it. My advise is to see your doctor and get scripts for the clondidine and trazadone, as they will help alot. My doctor was frank in telling me that wd's won't kill you, and that you just need to do it. I'll hang around on the forum for a bit to answer more of your questions.
Everyday - Don't do the rapid detox - not only are you really, really sick afterwards, but you can actually die during the procedure. It's dangerous and there are risks associated with it. I was like you, taking over 20 lortab 10's per day. You have several options - obviously, tapering - which is just about impossible when you are up to the level you are taking. Bottom line is, if we could control the amount of pills we take each day, we would. So, tapering is an option, but it is EXTREMELY difficult, however - it can be done. Second option is cold turkey - you'll be sick for about a week and then you will slowly start to feel better. The third option is you can go see your doctor, come clean with him and they can prescribe something called clonodine (it's a blood pressure med) that can help you during the withdrawal process. It makes you pretty sleepy but it helps w/the leg pain, chills, and other symptoms. However, it doesn't completely take away all of the symptoms... but it does help, no doubt about it.

Now, let me say that when I realized, like you, that I was either going to kill myself with these drugs because of my high use, or I needed help. However, I had tried everything also and could not stay clean, no matter what. I am also on Suboxone and it has absolutely changed my life. The way it works is this, it IS an opiate, but you do not get a high from it but it attaches to some receptors in your brain telling your brain that you do not want/need pain pills. I have had several offered to me on several occasions and have had no problems saying no. This drug HAS been a miracle for me and has saved my life. If you find that no matter what you do, that you absolutely cannot stay clean no matter what, don't feel hopeless because there are additional options for you. Oh, to answer your question, yes, Sub is physically addicting whereas when you stop, you will have withdrawals. You have to taper down and then stop but I still have read many, many stories where the withdrawals aren't as bad as hydros, but they do last longer since it's a longer lasting opiate. However, everyone is different and some people manage with few wd symptoms when they stop Sub. It's used for two things. Either you can take it for a few weeks to help with the wds from hydrocodone and then stop - this way, you won't be on it long enough to have withdrawals from it OR you can take it for a year or two or however long you think you need it. It basically has helped me learn how to live my life sober again. I have my life in order, am making responsible decisions and have changed my life for the better, even better than before I was addicted.

Now, User - I have enjoyed reading your posts but I do have to tell you that many people would be DEAD without the assistance of Suboxone. Why do you think they have had methadone clinics for years? There are addicts in this world that no matter what you do, they cannot get a handle on their addictions so please, although I would not want someone who's trying to quit for the first FEW times to go straight to Sub, I would highly recommend it for someone who cannot get off of drugs. There are many people who literally become suicidal from these pills since they know they cannot stop them after many, many attempts. I'm trying to ensure that THESE people know that there is help and that they don't have to feel so hopeless. Because I almost killed myself before I found Suboxone because I could not stand to lose my kids - which would have eventually have happened. In addition, I would have lost my job and everything else.

My use of Suboxone is NOT to hold off withdrawals, it's to help me not use hydros and end up killing myself. I don't have cravings and I screwed up my life so badly, I'm getting things back together. Just so you know, I'm a single mother of three young children and just about lost everything I had. I did, in fact have to file bankruptcy and lost my house as well. I also lost my mother to an accidental overdose of hydros. Do you think if Sub was around 8 years ago - that maybe she would be 'maintaining her LIFE'? Maintenance means just that - having control over your addiction with the assistance of medication that cannot be abused. In addition, although there are withdrawals from this, who cares? For someone like me that plans to be on Sub for a long time, then who cares that I will have to feel badly for a few weeks or even months. To me, it is worth every single second that I spend seeing the world clearer again and actually taking care of my kids. I'm a VP at a bank and literally almost lost everything and no matter what - I could not STOP! So, please don't 'cringe' when you see the word Suboxone as it can be and has been a life saver. I only wish it was around to save my own mother's life. Any other questions your might have about Suboxone, please let me know. Again, the majority of people that I know from the boards that take Suboxone take it to NOT abuse meds, not because they are scared of withdrawals. I could handle the withdrawals - the hardest part for me was once they were all gone and I felt good again, well, STRAIGHT back to drugs!





All times are GMT -7. The time now is 11:38 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!